MAUDE Adverse Event Report: CAREFUSION MICROBORE BI-FUSE EXTENSION SET, 2 IV CO; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MICROBORE BI-FUSE EXTENSION SET, 2 IV CO; SET, EXTENSION, INTRAVASCULAR
Model Number MZ9271
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
The customer reported that a patient had a right leg double lumen picc with tpn, lipids and prostin infusing.During patient assessment, a wet spot was found on the patient¿s linen, the cap end of the filter was found wet from leakage of tpn.A new filter primed with patient ivf and reconnected to patient picc.There was no report of patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report of a leak from the cap end of the filter was confirmed.Visual inspection of the set did not reveal any discernible signs of damage or abnormalities.Examination under magnification revealed evidence of interior damage near the top edge of the valve body.The damage had the appearance of a scratch.Functional testing resulted in no leaking.Pressure testing confirmed a slow leak began to form around the top of the maxzero valve body bonded at the top of the tubing arm.The cause of the leak was identified to be damage to the interior of the maxzero valve body.The root cause was determined to be equipment error occurring during the automated assembly of the maxzero component.

Brand Name
MICROBORE BI-FUSE EXTENSION SET, 2 IV CO
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7731846
Report Number9616066-2018-01185
Device Sequence Number1511138
Product Code FPA
UDI-Device Identifier10885403240744
UDI-Public10885403240744
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMZ9271
Device Catalogue NumberMZ9271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING, 8015, 8100, PICC, TD (B)(6) 2018; PRI TUBING, 8015, 8100, PICC, TD (B)(6) 2018
Patient Age26 DA